Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Pseudo-periodic homeomorphisms and degeneration of Riemann surfaces

Authors: Yukio Matsumoto and José María Montesinos-Amilibia
Journal: Bull. Amer. Math. Soc. 30 (1994), 70-75
MSC (2000): Primary 30F60; Secondary 32G15, 57M99
MathSciNet review: 1217354
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We will announce two theorems. The first theorem will classify all topological types of degenerate fibers appearing in one-parameter families of Riemann surfaces, in terms of "pseudoperiodic" surface homeomorphisms. The second theorem will give a complete set of conjugacy invariants for the mapping classes of such homeomorphisms. This latter result implies that Nielsen's set of invariants [Surface transformation classes of algebraically finite type, Collected Papers 2, Birkhäuser (1986)] is not complete.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 30F60, 32G15, 57M99

Retrieve articles in all journals with MSC (2000): 30F60, 32G15, 57M99

Additional Information

PII: S 0273-0979(1994)00437-9
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia